MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC L3W0750 - DUODERM; DRESSING,WOUND,OCCLUSIVE

CONVATEC DOMINICAN REPUBLIC INC L3W0750 - DUODERM; DRESSING,WOUND,OCCLUSIVE
Model Number 187661
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name of affiliation: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that there was one unit which had an incorrect seal which was close to opening.The product was not used.Photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary returned sample evaluation: photograph associated with this case was received for evaluation.Investigation summary: on 27/dec/2022, complaint investigator, ran a query in database system, looking for open child investigations, generated for the failure mode ¿primary pack (sterile products) has incomplete or open seal / weld, or is torn, ripped or contains holes or exhibits external contamination (e.G.Water marks, stains), or dressing or loose material is trapped in packaging¿, for products manufactured at the bopack manufacturing lines; three (3) complaints were found opened pending for investigation.Photos related to the complaints are available for evaluation.Bounding & rationale: batch record review was performed to the batch record of finished goods and subassembly, all the components utilized were correct per bill of materials (bom), under applicable icc code and erp material.The testing results were found satisfactory and the crew requirements and responsibilities, process parameters, tooling¿s, quality and in-process inspections, line operations, process troubleshooting and relevant documents to the process were run according to the applicable process instruction.During the batch record review process, it was identified that these batches had no deviations, nonconformities, corrections, or corrective action / preventive actions (capa) within the quality system.The applicable quality tests performed to these batches based on the process instruction and device specification.All the components for assembly were correct per bill of materials (bom) and the machine parameters and tooling information documented was also correct.Customer complaint review: complaint investigator ran a query in database system in order to verify the complaints reported for the batches involved in this study and as result, for lot 1b01354 five (05) additional complaint were found, however, these complaints are not related to the malfunction code involved in this evaluation.Nonconformance review: on 27/dec/2022, complaint investigator ran a query in database system in order to verify if any nonconformance associated with the defect reported for the customer was generated in the bopack manufacturing lines from 01/jan/2021 to 27/dec/2022 and as result one (01) nonconformance was found.Through the preliminary investigation of record, the root cause was identified, and containment and actions were taken to mitigate the identified issue.The actions taken during the investigation for records were performed after the manufacturing date of lots impacted in the memo.Through the preliminary investigation of the nonconformance review (ncr), it was determined the following causes: as per preliminary investigation result, it was concluded that the defect of open seal in the primary packaging in the bopack line was related to: method.In case of the open seal defect in the sealing station, after a triage team and operators of the line interviews, it was defined that the condition occurs when cutter get in contact with the mass and dirt.This adhesive mass blocked the normal machine flow of packaging materials.Therefore, it provokes variation of position where materials are cut.Based on this rationale, this issue was related to dressing placement.A revision of the process instruction was performed, and it was not found a defined method to dressing placement operation.A corrective action / preventive actions (capa) plan was generated to address the cause identified within this preliminary investigation.As part of the nonconformance and corrective action / preventive actions (capa), the followings actions were taken: created a job aid to describe the correct method on how to place dressing on the machine.Completed on 25/may/2022.Containment & corrections: according to system application product (sap) system, there are a total of 6,336 market units (mku) from batch 1b01354.There have been seven (07) defective parts confirmed to date from a lot size of 79,200 units products.This represents a defect rate of 0.0088%, which is within an appropriate acceptable quality limit (aql) for visual inspection which should be 0.25% based on our standard operating procedure (sop) and work instructions (wis).Based on previous facts, it is determined that it is unlikely to breach an acceptable quality limit (aql) of 0.25; this occurrence is within our accepted acceptable quality limit (aql) level for this type of failure mode or defect, therefore no stop shipment and no health hazard evaluation (hhe) is required.Personnel involved was notified about the issue.Completed on 06/apr/2022.No additional containment is needed based on this correction was performed under the event.Conclusions: based on the batch record review performed, no issues related to the failure mode reported were found within the documentation.Since photos were received, the complaint could be confirmed.In addition, no further complaints have been received for this failure mode in this line after corrective and preventive actions implementation.After the manufacturing of the batch reported and after reporting the complaint to convatec, a nonconformance for the same failure mode and line was generated related to complaint reported (31/mar/2022) and through event the probable cause of the issue was identified, and the applicable actions were taken.For this reason, no additional actions are required.This failure mode will keep monitored for track and trend.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.

Brand Name
L3W0750 - DUODERM
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14460403
Report Number9618003-2022-00543
Device Sequence Number14601683
Product Code NAD
UDI-Device Identifier00768455174881
UDI-Public00768455174881
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/01/2026
Device Model Number187661
Device Lot Number1B01354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown